MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-291-50
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog sweeper brush was used during a scope cleaning on (b)(6) 2025.During the procedure, the hedgehog sweeper was advanced; however, resistance was felt at the junction around twenty centimeters from the forceps port.Despite the problem, the device was pushed forward and the tip broke off.It is unknown how the detached brush was retrieved, and the scope cleaning was completed using another of the same device.There was no patient involvement in this event.The instructions for use (ifu), endoscope channels may be damaged if brushes are forced through when channels are occluded or if resistance is met during brush passage.If sharp bends in plastic sheath or wire cable are observed during insertion, dispose of brush to avoid damaging the endoscope.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.Block h11: correction to block e1 (initial reporter address 2 and initial reporter city).The returned hedgehog sweeper brush was analyzed.During product analysis, visual inspection observed one end of the brush detached from the catheter.The detached brush was not returned for analysis.No other visual damages were observed.The device was sent to the vendor for further analysis.With all the available information boston scientific concludes it likely that the interaction between the user and device, caused or contributed to the event.The reported event was confirmed.The costumer reported forcing the brush when an obstruction was encountered.The ifu (instructions for use) warns against excessive force and torquing.Therefore, the probable cause of the reported complaint was determined to be unintended use error caused or contributed to event.Review of labeling determined that the complaint situation was listed in the manual.A labeling review confirmed that instructions and warnings are present for the reported event.
 
Event or Problem Description

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 WI 21320 0
CH   213200
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21563589
Report Number3005099803-2025-00885
Device Sequence Number21233014
Product Code MNL
UDI-Device Identifier00816849016443
UDI-Public(01)00816849016443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-291-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown